A 20-year-old Australian man posted a picture and video on Facebook of his near-death experience taking Ecstasy pills and warned others of “how a simple party drug can change someone’s life” forever.
Jordy Hurdes suffers from from brain damage after taking Ecstasy pills during a night out that landed him in the hospital, according to his Facebook post. He now has a stutter and twitch that may never go away.
Last Saturday, he posted a picture and a message from his hospital bed.
“Taking party drugs (pills, pingas, googs) seems like a fun option and you don’t think anything life changing could happen to you,” Hurdes wrote.
“I myself am lucky to be alive now.”
He posted a video the next day to show the physical damage caused from taking the drug.
“The party scene’s pretty big these days in Australia, and so is Ecstasy,” Hurdes said with a stutter. “Look guys, this isn’t for sympathy or anything, this is for awareness.”
Hurdes warned that taking the “cheaper fun” option can be more serious than people may think. One bad pill can cause life-long damages, and even death.
“It all seems like fun and games and a cheap $25 pill – but it’s not worth it,” Hurdes said.
Ecstasy, also known as MDMA, can cause depression, confusion and attention problems, according to the National Institute on Drug Abuse. Long-term damages includes sleep and memory issues.
“Say no to drugs – do it for me. Please, guys.”
Hurdes received an outpour of support after he posted the message and video. He encouraged people to share the post to draw awareness.
“I just want to thank everyone for all the support and all the messages. Sorry I haven’t been able to respond to all of them, I’m just so exhausted from muscle spasms,” Hurdes said.
The video has received over 82,000 likes and 104,000 shares since it was posted last Sunday.AlertMe